Arkansas, 2012

Wildfire in Arkansas, July 6 to 7, 2012

July 6 to 7, 2012 · NWS LZK · 1 event in 1 county or zone

The Hudson Springs Fire near Clarksville in Johnson County on the 6th and 7th burned 91 acres. About 40 homes were evacuated during the fire.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The Hudson Springs Fire near Clarksville in Johnson County on the 6th and 7th burned 91 acres. About 40 homes were evacuated during the fire. One mobile home was destroyed. The cause of the fire was a faulty air conditioning unit in the mobile home.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 6, 10:59 AM CST, 1 hour 1 minute earlier.

Area forecast discussion, Jul 6, 10:59 AM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1159 AM CDT FRI JUL 6 2012

.DISCUSSION...

UPDATED FOR 18Z AVIATION DISCUSSION BELOW...

&&

.AVIATION...

MAINLY VFR CONDITIONS WILL PERSIST THROUGH THIS TAF PERIOD.
HOWEVER...HAVE MENTIONED VCTS ACTIVITY THIS AFTERNOON...WHICH
COULD GENERATE SOME ISOLATED AREAS OF MVFR CONDITIONS. EXPECT
PRECIP CHANCES TO REDEVELOP BY AROUND TOMORROW MORNING...WITH VCTS
MENTIONED AT ALL SITES STARTING AROUND MID MORNING. THESE
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL THEN REMAIN
POSSIBLE INTO SAT AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 1000 AM CDT FRI JUL 2012/

DISCUSSION...

UPDATED FORECAST A BIT EARLIER TO ADD SLIGHT CHANCES TO ALL OF
THE CWA DUE TO TRENDS. WILL KEEP SLIGHT CHANCE NORTH AND CENTRAL
AREAS INTO THE AFTERNOON...WHILE WILL GO AT LEAST CHANCE POP OVER
SOUTHERN AR BASED ON TRENDS...LAST TWO DAYS COVERAGE...AND SHORT
RANGE MODELS MOVING SOME UPPER SHORT WAVE ENERGY ACROSS THE CWA.
ISOLATED STRONG STORM TO NEAR SEVERE LEVELS MAY BE SEEN THIS
AFTERNOON TO EARLY EVENING GIVEN IN PLACE UNSTABLE AIRMASS...BUT
IF ANY DEVELOP WOULD BE VERY ISOLATED. FOR LATE MORNING UPDATE
WILL TWEAK TEMPS A DEGREE OR TWO IN SPOTS...ADJUST CLOUDS BASED ON
EXPECTED CONVECTION...AND FINE TUNE A FEW OTHER ELEMENTS. (59)

PREV DISCUSSION... /ISSUED 328 AM CDT FRI JUL 6 2012/

SHORT TERM...TODAY THROUGH MONDAY NIGHT

MODELS CONTINUE TO COME INTO BETTER AGREEMENT IN BRINGING THE
FIRST DECENT SHOT OF PRECIPITATION TO THE FORECAST AREA IN QUITE A
WHILE. NOT ONLY WILL PRECIPITATION CHANCES RETURN TO THE FORECAST
BUT THE RECORD BREAKING HEAT OF LATE WILL LIKELY COME TO AN END.
IT SAYS A LOT ABOUT HOW HOT IT HAS BEEN RECENTLY WHEN 90 DEGREES
WILL BE MUCH WELCOMED RELIEF.

STILL SOME DETAILS TO BE IRONED OUT WITH THE FORECAST INCLUDING THE
TIMING OF THE BOUNDARY...IF IT WILL GET THROUGH THE ENTIRE STATE AND
THE ACTUAL QPF. ECMWF MODEL CONTINUES TO BE A TOUCH SLOWER WITH THE
APPROACHING FRONTAL SYSTEM THAT WILL BE RESPONSIBLE FOR THE RELIEF
VERSUS THE REMAINDER OF THE MODELS WHILE THE GFS SEEMS TO BE HAVING
A FEW FEED BACK CONCERNS AT THIS TIME WITH ITS QPF. AS SUCH...WILL
SPLIT THE DIFFERENCES BETWEEN THE MODELS THIS MORNING WITH A NOD
TOWARDS THE NON ECMWF SOLUTIONS WHICH ARE IN BETTER AGREEMENT.

UPPER RIDGE REMAINS CENTERED OVER THE NATIONS MID SECTION BUT IN A
MORE COMPRESSED FORM VERSUS THIS TIME LAST NIGHT. WEAK IMPULSE
EXPECTED TO ROTATE AROUND ITS PERIPHERY FOR MORE DIURNALLY DRIVEN
CONVECTION OVER THE SOUTH AND SOUTHEAST BUT PROBABLY NOT TO THE
EXTENT THAT WAS SEEN THURSDAY AFTERNOON. AREA OF STRONG CONVECTION
IS CURRENTLY LOCATED OVER NORTH CENTRAL MISSISSIPPI WITH ADDITIONAL
ISOLATED CONVECTION OCCURRING TO ITS NORTH. WRF MODEL HAS MOST OF
THIS PRECIP SLIDING TO THE SOUTH OF THE AREA BUT WILL INCLUDE SOME
SLIGHT POPS OVER THE EAST AND SOUTHEAST ZONES THIS MORNING.

UPPER RIDGE WILL CONTINUE TO SLIDE TO THE WEST OVER THE WEEKEND WITH
NORTHWEST FLOW DEVELOPING OVER THE FORECAST AREA. THIS IN TURN WILL
ALLOW A COLD FRONT TO DROP DOWN FROM THE CENTRAL PLAINS. SATURDAY
STILL LOOKS TO BE MAINLY DRY BUT AFTERNOON CONVECTION IS EXPECTED
ONCE AGAIN BUT WITH MORE COVERAGE THAN THE PAST FEW DAYS. THE BEST
CHANCES OF RAIN WILL BE SUNDAY AND MONDAY AS THE AFOREMENTIONED
FRONT MOVES THROUGH THE STATE AND INTERACTS WITH SIGNIFICANT GULF
MOISTURE WITH PWATS OVER 1.75 INCHES AND IN MOST CASES EXCEEDING 2
INCHES. HEAVIEST AMOUNTS WILL LIKELY BE OVER THE SOUTH WHERE IT
LOOKS LIKE THE FRONT WILL STALL BUT ALL AREAS OF THE STATE WILL HAVE
AT LEAST HIGH END CHANCE POPS.

AFTER MORE HEAT TODAY AND SATURDAY...INCREASED CLOUD COVER ALONG
WITH PRECIPITATION AND NORTHWEST FLOW ALOFT...TEMPERATURES WILL BE
COOLER SUNDAY AND ESPECIALLY MONDAY. MAV/MEX NUMBERS LOOK PRETTY
GOOD AND WILL FOLLOW THEM FAIRLY CLOSELY.

IT SHOULD BE EMPHASIZED THAT THE PRECIPITATION WILL BE SCATTERED IN
NATURE AND SOME AREAS MAY MISS OUT. EVEN WHERE HIGHER RAIN AMOUNTS
FALL...THIS WILL NOT BE A DROUGHT BUSTER BY ANY MEANS BUT AT THIS
POINT ANY WATER FROM THE SKY WILL BE GREATLY APPRECIATED. EVEN WITH
THE RAIN...EXTREME WILD FIRE DANGER WILL LIKELY CONTINUE WITH ALL
BUT TWO COUNTIES CURRENTLY UNDER A BURN BAN. PLEASE SEE THE LATEST
FIRE DANGER STATEMENT AND SPECIAL WEATHER STATEMENT FOR MORE
INFORMATION.

LONG TERM...TUESDAY THROUGH THURSDAY

FNTL BNDRY WL BE WORKING S OF AR AT THE START OF THE PD...WITH
LINGERING SHRA/TSRA NOTED BEHIND IT. THE MODELS STILL RMN AT ODDS
REGARDING HOW FAR S OF FA THE BNDRY WL EVENTUALLY STALL OUT. WHILE
THEY DO AGREE THAT THE BNDRY WL STALL...THEY VARY ON EXACTLY WHERE.
OPTED TO USE A BLEND OF THE GFS AND ECMWF AND KEPT AT LEAST A SLGT
CHC POP ACRS THE SERN SECTIONS OF THE FA WED AND THU.

COOLER TEMPS WL BE A WELCOME RELIEF FM THE RECORD SETTING HEAT OF
LATE. READINGS WL GENERALLY BE CLOSE TO NORMAL FOR MOST LOCATIONS.
MOS TEMPS LOOKED REASONABLE AND VERY FEW ADJUSTMENTS WERE MADE TO
GOING FCST THRU THE PD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR    102  75  99  75 /  20  20  30  30
CAMDEN AR        100  73  98  73 /  40  20  40  40
HARRISON AR      102  72  98  72 /  20  10  20  20
HOT SPRINGS AR   102  74  98  74 /  20  20  30  30
LITTLE ROCK   AR 102  75  99  75 /  20  20  30  30
MONTICELLO AR    100  74  97  74 /  50  30  40  40
MOUNT IDA AR     101  73  98  73 /  20  20  30  30
MOUNTAIN HOME AR 102  72  98  73 /  20  10  20  20
NEWPORT AR       102  76  99  75 /  20  20  30  30
PINE BLUFF AR    102  75  98  75 /  40  20  40  30
RUSSELLVILLE AR  102  73  98  73 /  20  10  30  30
SEARCY AR        102  75  99  75 /  20  20  30  30
STUTTGART AR     101  75  99  75 /  20  20  30  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...62
Hazardous weather outlook, Jul 6, 4:00 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI JUL 6 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

DROUGHT CONDITIONS CONTINUE TO WORSEN. VEGETATION HAS DRIED OUT IN
MANY AREAS...AND WILDFIRES HAVE BECOME COMMON. THERE IS AN EXTREME
WILDFIRE DANGER...AND MOST COUNTIES HAVE BURN BANS IN PLACE. ANY
FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET OUT OF CONTROL.

A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY
ACROSS SOUTH ARKANSAS. WHILE THE CHANCES OF SEVERE WEATHER WILL BE
LIMITED...A FEW STRONGER STORMS COULD PRODUCE LOCALIZED GUSTY WINDS.
THE ACTIVITY WILL DIMINISH DURING THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

IN THE COMING DAYS...THE PERSISTENT RIDGE OF HIGH PRESSURE WILL
DRIFT WESTWARD TOWARDS THE ROCKIES. THIS WILL ALLOW A COLD FRONT TO
DROP SOUTHWARD INTO ARKANSAS LATE SUNDAY AND MONDAY. THE FRONT WILL
INTERACT WITH INCREASING MOISTURE LEVELS TO PRODUCE GOOD CHANCES OF
SHOWERS AND THUNDERSTORMS. THE FRONT IS FORECAST TO SHIFT SOUTH OF
THE AREA...WITH TEMPERATURES RETURNING TO NEAR NORMAL LEVELS.

WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON
THE ONGOING DROUGHT. OUTDOOR BURNING OF ANY KIND IS STRONGLY
DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Johnson

When
July 6, 12:00 PM CST to July 7, 5:30 PM CST
Where
Johnson forecast zone
Reported by
Park/Forest Service

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382289.